Autoimmunogenicity during anti-TNF therapy in patients with psoriasis and psoriatic arthritis

Primary tabs

SCIENCE
Autoimmunogenicity during anti-TNF therapy in patients with psoriasis and psoriatic arthritis
Key Take-Away: 

Anti-TNF therapy has been widely used for the treatment of psoriasis and psoriatic arthritis but several studies have reported autoimmunogenecity as an adverse effect of TNF antagonists. The authors of this particular study were successful in showing the similar results.

The tumor necrosis factor (TNF-α) was initially described as lymphotoxin or cachectin. The discovery of therapies blocking the action of TNF-α, in 1988, started a new era in the therapy. 

ABSTRACT: 
Background: 

The tumor necrosis factor (TNF-α) was initially described as lymphotoxin or cachectin.

The discovery of therapies blocking the action of TNF-α, in 1988, started a new era in the therapy. One of often reported adverse effects related to the use of TNF-α antagonist is induction of the formation of autologous antibodies and antibodies neutralizing anti-TNF drugs. The development of anti-TNF-induced lupus or classical drug-induced lupus is more rarely reported.

Methods: 

A total of 28 subjects were included in the study. 71.4% of subjects were diagnosed with psoriatic arthritis and 28.6% with plaque psoriasis.

.

 

Results: 

Among the patients with plaque psoriasis, the antinuclear antibodies were found in 25% of subjects and in 80% of patients with psoriatic arthritis.

After the treatment, an increase in the titer or appearance of antibodies was found in 66.7% in the infliximab group, 18.2% in the etanercept group and 54.7% in the adalimumab group. No subjects developed symptoms of drug-induced systemic lupus.

.

 

Conclusion: 

Our findings have shown that all anti-TNF therapies induced ANA in psoriatic arthritis and psoriatic patients.

Considering a mild course of lupus induced by anti-TNF treatment and, usually intrinsic, resolution of symptoms, the biological therapy still appears as a safe treatment for patients.

 

 

.

 

Postepy Dermatol Alergol. 2015 Aug; 32(4):250-4
Log in or register to post comments